Melasma

Melasma is the brown or blackish discoloration of the skin in the upper cheeks, upper lip, forehead, and chin, and it commonly affects women in the reproductive years. It is caused by sun exposure, birth control pills, hormonal imbalance, and during pregnancy.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to get rid of the brown spots on either side of my face?

Query: Hello doctor,I am a 37-year-old male. I have brown spots/pigmentation on both sides of the face (beside the nose) for four to five years. It is becoming larger. I never used any cream. The maximum time I am working inside the office. I am attaching photos. Please suggest.  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have seen your picture (attachment removed to protect patient identity) and description. It looks like melasma or post-inflammatory hyperpigmentation. Melasma is an acquired pigmentation of sun-exposed areas. Areas that receive excessive sun exposure, includin...  Read Full »

How to make my face look healthy, glowing, and youthful?

Query: Hi doctor,I am a 37 years old female. My face color is getting darker than my body color. I am also getting small black dots in my face, and the face has very inhomogenous skin texture. I am also too much worried about my eye area. I tried so many things, but I am not getting any results. Kindly sug...  Read Full »


Dr. Zubayeralam

Family Physician, General Medicine Physician, General Practitioner, Pulmonologist, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Thanks for the query. I can understand your concern. According to your statement, your face is darker than your body, and you also have small black dots on your face. Hyperpigmentation or patches of discoloration of the skin may result from melasma. Due to excess melan...  Read Full »

Why am I having recurrent red patch on my face?

Query: Hello doctor, I have this red patch on my face, it appeared around beginning of this year on both cheeks and then I had it consulted with a general physician and issued me a prescription of Physiogel calming relief cream since it was itchy every night. The one in the left cheek completely healed ...  Read Full »


Dr. Sneha Mariam Varghese

Venereologist, Dermatologist

Answer: Hello, Welcome to icliniq.com. Hope you are having a good day and staying safe. 1) I understand your concern, but please send me a photo of the lesions so that I can rule out various causes that leads to the symptoms. 2) The possible causes are: - Fungal infection - Bacterial Infections like...  Read Full »

Kindly suggest the best medicine for rosacea.

Query: Hello doctor, I am 32 year old female. My past medical history includes rosacea (15 years), perioral dermatitis (7 years), melasma and hyperpigmentation in the upper cheeks for three years and ADHD. I am currently under Noritate, occasional Elidel during flare up and Adderall 2.5 mg daily. My hyper...  Read Full »


Dr. Gaurang Gupta

Cosmetologist, Dermatologist, Hair Transplant Surgeon, Venereologist

Answer: Hello, Welcome to icliniq.com. Well, here I discuss everything one by one. You had rosacea and for that you were using Noritate (Metronidazole) and Ziana (combination of Clindamycin phosphate and Tretinoin). Since how long you were using these medicines? For rosacea, new creams have come which are b...  Read Full »

I have melasma and using Kojitin gel. What further treatment should I go for?

Query: Hello doctor, I am a 46-year-old female. I have been suffering from melasma for the last four years. It is only small patches on the cheekbones but very dark. I have been told it is dermal which is very stubborn and does not go easily. I took lots of treatment from good dermatologists like used top...  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to iclniq.com. I have seen your query. With your descriptions it seems you have developed dermal melasma. Kojivit is safe and it is non steroidal. It does not cause thinning of skin, and safe for long term use. Beside this must use sunscreen like Blynds sunscreen daily during morning...  Read Full »

How to reduce pigmentation due to melasma on the face?

Query: helo respected dermatologist i have pigmentation dark spot melasma on my face since last 16 year i have taken alot of medication and consulted alot of dermatologist which are well known by every one in our country sir, but is was in vain. Past medications include clripex,clarimax.dermaclean,cybelle...  Read Full »


Dr. Subhash Kashyap

Dermatologist

Answer: hi melasma is very resistant in some cases. as I see you have used most of the medications available. melasma s due to sensitivity of dark colour producing cells called melanocytes in our skin. in this some of the cells over face or the affected area become more sensitive to Sun and produce more pi...  Read Full »

What causes redness on the cheeks?

Query: Hi doctor, I have some weird redness on my cheeks all the time no matter what weather it is. I have attached my photos for your reference. It is just there and it does not hurt at all. But, I want to overcome it. Is there any way? I am 18 years old now. Thank you.  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have seen your pictures (attachment removed to protect patient identity) and description. It looks like melasma or post-inflammatory hyperpigmentation. Melasma is an acquired pigmentation of sun-exposed areas. Areas that receive excessive sun exposure, including the c...  Read Full »

How are black patches and pores on cheek treated?

Query: Hi doctor, My age is 35. I have black patches on my face and pores on the cheek. Black patches first occurred 3 years ago for the first time. How to remove them and get a fair skin? Please suggest.  Read Full »


Dr. Sudhir Kumar N

Dermatologist, Hair Transplant Surgeon, Cosmetologist

Answer: Hello, Welcome to icliniq.com. I have read your query. Black patches over the face may be most commonly postinflammatory pigmentation which occurs usually after acne (pimples) or any trauma. It can also occur due to sun damage which is termed as melasma.   Read Full »

What cause hair loss across in the forehead and pigmentation on the nose in females?

Query: Hello doctor, I have hair loss across my forehead area and pigmentation on my nose and cheeks for the past 15 years.  Read Full »


Dr. Shalini Patodiya

Dermatologist, Venereologist, Cosmetologist, Family Physician, Hair Transplant Surgeon

Answer: Hello, Welcome to icliniq.com. Hair loss over the frontal area of 15 years duration is suggestive of a diagnosis of female pattern alopecia. There are multiple treatment options for you. Minoxidil, Finasteride, Dutasteride, PRP (platelet-rich plasma) are among them. The exact treatment depends up...  Read Full »

How to get the black line off my nose?

Query: Hello doctor, I have a horizontal black line on my nose from the past seven years. During the time of menses, it looks lighter, but on the other days, it looks darker. I applied everything from lemon juice, potato juice, cucumber, kojic cream, etc. But nothing works. What should I do?  Read Full »


Dr. Sandeep Golla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Your concern may be post inflammatory hyper pigmentation or melasma. I suggest you try Lumacip plus (a combination of Fluocinolone topical, Hydroquinone topical and Tretinoin topical) cream. It is a triple combination cream. You can apply the cream on the pigmentation...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.